Alert archive / West Virginia / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Feb 5, 2007, 3:02 PM EST for 10 counties in West Virginia; 6 counties in Ohio. It took effect at Feb 6, 2007, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2007, 3:02 PM EST (20:02 UTC)
- In effect from
- Feb 6, 2007, 12:00 AM EST
- Expired
- Feb 6, 2007, 10:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Doddridge County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 052002 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 302 PM EST MON FEB 5 2007 WVZ035>038-046-047-060415- /O.NEW.KRLX.WC.Y.0002.070206T0500Z-070206T1500Z/ /O.CON.KRLX.SN.Y.0004.070206T2100Z-070207T1200Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 302 PM EST MON FEB 5 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY. A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY. COLD OVERNIGHT LOWS AND WESTERLY WINDS AT 5 TO 15 MPH WILL COMBINE TO GIVE WIND CHILL VALUES BETWEEN 10 AND 20 DEGREES BELOW ZERO. LOW PRESSURE MOVING RAPIDLY ACROSS THE REGION TUESDAY NIGHT WILL BRING 3 TO 5 INCHES OF SNOW TO THE AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ OHZ066-067-075-076-084-085-WVZ009>011-019-020-030>032-039-040- 060415- /O.NEW.KRLX.WC.Y.0002.070206T0500Z-070206T1500Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...POMEROY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 302 PM EST MON FEB 5 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY. COLD OVERNIGHT LOWS AND WESTERLY WINDS AT 5 TO 15 MPH WILL COMBINE TO GIVE WIND CHILL VALUES BETWEEN 10 AND 20 DEGREES BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015- 024>028-033-034-060415- /O.CON.KRLX.SN.Y.0004.070206T2100Z-070207T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA- MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY... VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY... SUTTON...GASSAWAY...BURNSVILLE...WELCH...GARY...WAR...MULLENS... OCEANA...PINEVILLE 302 PM EST MON FEB 5 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY. LOW PRESSURE MOVING RAPIDLY ACROSS THE REGION TUESDAY NIGHT WILL BRING 3 TO 5 INCHES OF SNOW TO THE AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
3 follow-up statements
000 WWUS41 KRLX 060234 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 934 PM EST MON FEB 5 2007 WVZ035>038-046-047-061045- /O.CON.KRLX.WC.Y.0002.070206T0500Z-070206T1500Z/ /O.CON.KRLX.SN.Y.0004.070206T2100Z-070207T1200Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 934 PM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY... COLD OVERNIGHT LOWS AND WESTERLY WINDS AT 5 TO 15 MPH WILL COMBINE TO GIVE WIND CHILL VALUES BETWEEN 10 AND 20 DEGREES BELOW ZERO. LOW PRESSURE MOVING RAPIDLY ACROSS THE REGION TUESDAY NIGHT WILL BRING 2 TO 5 INCHES OF SNOW TO THE AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015- 024>028-033-034-061045- /O.CON.KRLX.SN.Y.0004.070206T2100Z-070207T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA- MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY... VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY... SUTTON...GASSAWAY...BURNSVILLE...WELCH...GARY...WAR...MULLENS... OCEANA...PINEVILLE 934 PM EST MON FEB 5 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY... LOW PRESSURE MOVING RAPIDLY ACROSS THE REGION TUESDAY NIGHT WILL BRING 2 TO 5 INCHES OF SNOW TO THE AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ OHZ066-067-075-076-084-085-WVZ009>011-019-020-030>032-039-040- 061045- /O.CON.KRLX.WC.Y.0002.070206T0500Z-070206T1500Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...POMEROY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 934 PM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... COLD OVERNIGHT LOWS AND WESTERLY WINDS AT 5 TO 10 MPH WILL COMBINE TO GIVE WIND CHILL VALUES BETWEEN 10 AND 20 DEGREES BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRLX 060912 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 412 AM EST TUE FEB 6 2007 OHZ075-084-085-WVZ009-061500- /O.EXA.KRLX.SN.Y.0004.070206T2100Z-070207T1200Z/ /O.CON.KRLX.WC.Y.0002.000000T0000Z-070206T1500Z/ ATHENS-VINTON-MEIGS-WOOD- INCLUDING THE CITIES OF...ATHENS...MCARTHUR...HAMDEN...POMEROY... PARKERSBURG...VIENNA 412 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. WESTERLY WINDS AT 5 TO 10 MPH WILL COMBINE TO GIVE WIND CHILL VALUES BETWEEN 10 AND 20 DEGREES BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. LOW PRESSURE MOVING RAPIDLY ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT WILL BRING 2 TO 3 INCHES OF SNOW TO THE AREA BEFORE TAPERING OFF BY WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ WVZ008-016>018-029-061715- /O.EXA.KRLX.SN.Y.0004.070206T2100Z-070207T1200Z/ JACKSON WV-ROANE-WIRT-CALHOUN-GILMER- INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...SPENCER... ELIZABETH...GRANTSVILLE...GLENVILLE 412 AM EST TUE FEB 6 2007 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY. LOW PRESSURE MOVING RAPIDLY ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT WILL BRING 2 TO 4 INCHES OF SNOW TO THE AREA BEFORE TAPERING OFF BY WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ WVZ035>038-046-047-061500- /O.CON.KRLX.WC.Y.0002.000000T0000Z-070206T1500Z/ /O.CON.KRLX.SN.Y.0004.070206T2100Z-070207T1200Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 412 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY. LOW PRESSURE MOVING RAPIDLY ACROSS THE REGION TUESDAY NIGHT WILL BRING 2 TO 5 INCHES OF SNOW TO THE AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. WESTERLY WINDS AT 5 TO 10 MPH WILL COMBINE TO GIVE WIND CHILL VALUES BETWEEN 10 AND 20 DEGREES BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015- 024>028-033-034-061715- /O.CON.KRLX.SN.Y.0004.070206T2100Z-070207T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA- MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY... VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY... SUTTON...GASSAWAY...BURNSVILLE...WELCH...GARY...WAR...MULLENS... OCEANA...PINEVILLE 412 AM EST TUE FEB 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY. LOW PRESSURE MOVING RAPIDLY ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT WILL BRING 3 TO 5 INCHES OF SNOW TO THE AREA BEFORE TAPERING OFF BY WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ OHZ066-067-076-WVZ010-011-019-020-030>032-039-040-061500- /O.CON.KRLX.WC.Y.0002.000000T0000Z-070206T1500Z/ PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS- HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...MARIETTA...BELPRE... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 412 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. WESTERLY WINDS AT 5 TO 10 MPH WILL COMBINE TO GIVE WIND CHILL VALUES BETWEEN 10 AND 20 DEGREES BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRLX 061442 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 942 AM EST TUE FEB 6 2007 OHZ075-084-085-WVZ009-035>038-046-047-062245- /O.EXP.KRLX.WC.Y.0002.000000T0000Z-070206T1500Z/ /O.CON.KRLX.SN.Y.0004.070206T2100Z-070207T1200Z/ ATHENS-VINTON-MEIGS-WOOD-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...ATHENS...MCARTHUR...HAMDEN...POMEROY... PARKERSBURG...VIENNA...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 942 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... LOW PRESSURE MOVING RAPIDLY ACROSS THE REGION TONIGHT WILL BRING 2 TO 5 INCHES OF SNOW TO THE AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ OHZ066-067-076-WVZ010-011-019-020-030>032-039-040-061545- /O.EXP.KRLX.WC.Y.0002.000000T0000Z-070206T1500Z/ PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS- HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...MARIETTA...BELPRE... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 942 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...AS MOST SURFACE STATIONS REPORTED TEMPERATURES RISING ABOVE WIND CHILL ADVISORY CRITERIA. $$ KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>018- 024>029-033-034-062245- /O.CON.KRLX.SN.Y.0004.070206T2100Z-070207T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- MCDOWELL-WYOMING- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY... VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE 942 AM EST TUE FEB 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... LOW PRESSURE MOVING RAPIDLY ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT WILL BRING 2 TO 5 INCHES OF SNOW TO THE AREA BEFORE TAPERING OFF BY WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 2:57 PM EST, 5 minutes earlier.
Area forecast discussion, Feb 5, 2:57 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
257 PM EST MON FEB 5 2007
.SHORT TERM /REST OF TONIGHT THROUGH TUESDAY/...
STRONG SURFACE HIGH PRESSURE IS BUILDING IN FROM THE WEST...CAPPING
OFF THE FINAL STAGES OF THE CURRENT ARCTIC OUTBREAK. COLD
TEMPERATURES WILL HANG ON ONCE AGAIN TONIGHT WITH DECREASING SURFACE
WINDS...ALTHOUGH TENDED TO GO WITH HIGHER VALUES IN THE GUIDANCE DUE
TO FORECASTED THICKNESS INCREASES. WIND CHILLS WILL CONTINUE TO BE
DANGEROUSLY LOW AND COVERED THIS WITH A WIND CHILL ADVISORY FOR
AFFECTED COUNTIES IN OHIO AND WEST VIRGINIA. A QUICK MOVING ALBERTA
CLIPPER WILL PLOW INTO THE CWA FROM THE NORTHWEST TUESDAY AFTERNOON.
.TUESDAY NIGHT THROUGH THURSDAY NIGHT...
CLIPPER SYSTEM RACING ACROSS REGION TUESDAY NIGHT WITH PRETTY GOOD
SUPPORT/DYNAMICS. TIMING AND TRACK IS SIMILAR BETWEEN THE GFS AND
NAM...ONLY DIFFERENCE IS PLACEMENT OF HIGHER QPF AMOUNTS. GIVEN QPF
AMOUNTS AND HPC GUIDANCE DECIDED TO GO WITH A SNOW ADVISORY FOR
SOUTHERN 2/3RDS CWA. BASICALLY EXPECT 3-5 INCHES OF FLUFFY SNOW.
SYSTEM WILL BE GONE BY LATER WEDNESDAY MORNING.
&&
.PREV DISCUSSION...
/ISSUED 201 PM EST MON FEB 5 2007/
LONG TERM /FRIDAY THROUGH MONDAY/...
WEAK HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER DURING THE
DAY ON FRIDAY. A WEAK SHORT WAVE PUSHES ACROSS THE CWA FRIDAY
NIGHT. LIMITED MOISTURE WITH THIS FEATURE AND MAINLY PUT CHANCE
POPS IN UPSLOPE AREAS AND KEPT OTHER AREAS DRY. HIGH PRESSURE IS
THEN IN CONTROL THROUGH MONDAY. A SLIGHT WARM UP IS EXPECTED ON
MONDAY AS HIGH PRESSURE MOVES EAST AND SOUTHERLY FLOW ON THE BACK
SIDE OF HIGH WILL BRING SLIGHTLY WARMER TEMPERATURES INTO THE
REGION. NEXT SYSTEM TO MOVE INTO THE REGION ON MONDAY NIGHT.
MODELS AND GUID KEEP TEMPERATURES COLD AND ANY PRECIPITATION
THROUGH THE PERIOD SHOULD BE IN THE FORM OF SNOW.
PREV DISCUSSION...
/ISSUED 1021 AM EST MON FEB 5 2007/
AVIATION /16Z-12Z/...
SNOW IS COMING TO AN END ACROSS THE HIGHER ELEVATIONS INCLUDING BKW
AND EKN. STILL POSSIBLE TO EXPERIENCE PERIODS OF IFR VISIBILITIES AT
BKW...HOWEVER VFR CONDITIONS SHOULD TAKE HOLD BY EARLY AFTERNOON AND
PERSIST THROUGH TUESDAY MORNING.
PREV DISCUSSION...
/ISSUED 618 AM EST MON FEB 5 2007/
AVIATION /12Z-12Z/...
ARCTIC FRONT IS NOW TAKING CLOUDS AND SNOW TO THE SOUTH OF ALL
TERMINALS...THOUGH KBKW WILL STILL HAVE A COUPLE HOURS OF IFR AND
EVEN BRIEF LIFR BEFORE THE SNOW WRAPS UP...AND MVFR FOR KEKN. BY
15Z ALL TERMINALS WILL BE SET FOR VFR THE REST OF THE TAF PERIOD.
PREV DISCUSSION...
/ISSUED 436 AM EST MON FEB 5 2007/
SHORT TERM /REST OF TODAY THROUGH TONIGHT/...
SECONDARY ARCTIC FRONT PASSED THROUGH THE NORTHERN AND CENTRAL CWA
WITH A COUPLE OF THIN BUT HEAVY MESOSCALE SNOW BANDS...ENHANCED BY
LOW LEVEL VORT AT THE 850MB LEVEL. SNOW WILL CONTINUE WITH THE FRONT
THROUGH THE SOUTHERN ZONES EARLY THIS MORNING BEFORE WRAPPING UP.
SNOW TOTALS WITH THIS FEATURE WILL BE LESS THAN AN INCH OF VERY DRY
FLUFF. THE COLDEST OF THE ARCTIC AIR IS HERE FOR TODAY THROUGH
TONIGHT...WITH HIGHS ONLY IN SINGLE DIGITS IN TEENS. NORTHWEST TO
WEST WIND WILL GIVE A REAL BITE TO THE AIR...WHICH NECESSITATED
ADDITION OF SEVERAL MORE ZONES TO THE ONGOING WIND CHILL ADVISORY
THROUGH NOON. THE ONLY POSITIVE SPIN TO THIS WILL BE THE SKY TURNING
SUNNY FOR MOST OF THE CWA AS THE ARCTIC HIGH BUILDS OVER THE AREA.
STAYED COLDER THAN GUIDANCE FOR TEMPS BOTH TODAY AND TONIGHT. AM
SOMEWHAT CONCERNED THAT I STILL MAY NOT HAVE GONE COLD ENOUGH FOR
TONIGHT...GIVEN FEW CLOUDS FOR MUCH OF THE CWA TONIGHT AND SOME
SNOW ON THE GROUND. THE COMPETING FACTORS WILL BE WARM AIR
ADVECTION UNDERWAY ALOFT TONIGHT...AND PERHAPS SOME HIGH CIRRUS
RUNNING OUT AHEAD OF NEXT CLIPPER.
LONG TERM /TUESDAY THROUGH SUNDAY/...
ONLY REAL DIFFERENCE IN THE SHORT TO MEDIUM RANGE MODELS CONCERNING
THE CLIPPER SYSTEM FOR TUESDAY AND TUESDAY NIGHT IS THE TIMING. THE
GFS IS ABOUT 3 TO 6 HOURS FASTER THAN THE NAM. PREFER THE MORE
CONSISTENT AND FASTER GFS...AS THE NAM HAS TRENDED STRONGLY TOWARD
THE GFS OVER THE LAST FEW MODEL RUNS. OTHERWISE...THE MASS AND QPF
FIELDS ARE VERY CLOSE. SURFACE WAVE OF LOW PRESSURE ASSOCIATED WITH
THE SHORT WAVE DROPS SOUTH AND EAST FROM THE CENTRAL MISSISSIPPI
VALLEY TUESDAY MORNING...AND ACROSS SOUTHERN SOUTHERN KENTUCKY AND
SOUTHWEST VIRGINIA LATER TUESDAY AND TUESDAY NIGHT...TO EXTREME
SOUTHEASTERN VIRGINIA BY WEDNESDAY MORNING. THIS IS AN IDEAL TRACK
WITH PLENTY OF ARCTIC AIR IN PLACE FOR ACCUMULATING SNOWS ACROSS THE
AREA...WITH PERHAPS A WINTRY MIX OVER SOUTHWEST VIRGINIA. BOTH NAM
AND GFS MODELS GIVE BETWEEN A QUARTER AND A HALF AN INCH
LIQUID...BUT THIS IS QUESTIONABLE GIVEN THE SPEED OF THE SYSTEM AND
THE ARCTIC AIR IN PLACE. THUS...HAVE GENERALLY 2 TO 3 INCHES OF
TOTAL SNOWFALL ACROSS THE AREA WITH THIS SYSTEM...WITH SOME HIGHER
AMOUNTS IN THE MOUNTAINS. MOST OF THE STEADY SNOW IS OVER BY 12Z
WEDNESDAY...BUT WITH THE TYPICAL MOUNTAIN UPSLOPE SNOW SHOWERS
LINGERING. WILL UPDATE HWO TO REFLECT POTENTIAL FOR SIGNIFICANT
SNOW TUESDAY NIGHT. GENERALLY DRY AND VERY COLD THURSDAY THROUGH THE
WEEKEND...WITH WELL BELOW NORMAL TEMPERATURES...AS THE NORTHERN
STREAM ARCTIC FLOW PREVAILS.
PREV DISCUSSION...
/ISSUED 1245 AM EST MON FEB 5 2007/
AVIATION /06Z-06Z/...
ANOTHER ARCTIC FRONT OF SORTS WILL PRESS SOUTH OF KPKB ACROSS THE
REST OF THE AREA...IN CONCERT WITH AN 850MB LEVEL DISTURBANCE
MOVING WEST TO EAST OVERNIGHT. NONE OF THIS WAS WELL CAPTURED BY
THE MODELS...THOUGH THE LOCAL MESOSCALE MODELS NOW HAVE A HANDLE
ON IT. MVFR VISIBILITY AND CEILINGS WILL OCCUR WITH THE SNOW...AND
AS THE HEAVIEST BANDING PASSES THROUGH...BRIEF IFR CONDITIONS.
THIS FEATURE WILL ALREADY ZIP OUT OF HERE BY DAWN...WITH MOST
TERMINALS RETURNING BACK TO VFR BY 12Z. KEKN WILL TAKE THE
LONGEST...PERHAPS DELAYING TO 15Z BEFORE LSOING THE MVFR CEILING.
BUILDING HIGH PRESSURE WILL ENSURE VFR FOR ALL SITES FOR THE REST
OF THE TAF PERIOD.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...SNOW ADVISORY FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY FOR
WVZ005>007-013>015-024>028-033>038-046-047.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY
FOR WVZ009>011-019-020-030>032-035>040-046-047.
OH...SNOW ADVISORY FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY FOR
OHZ083-086-087.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY
FOR OHZ066-067-075-076-084-085.
KY...SNOW ADVISORY FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY FOR
KYZ101>103-105.
VA...SNOW ADVISORY FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY FOR
VAZ003-004.
&&
SHORT TERM...DB/26Hazardous weather outlook, Feb 5, 5:19 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 519 AM EST MON FEB 5 2007 OHZ066-067-075-076-083>085-WVZ009>011-019-020-030>032-035>040-046- 047-061030- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 519 AM EST MON FEB 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIND CHILL ADVISORY IN EFFECT UNTIL NOON TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW IS EXPECTED TUESDAY AFTERNOON AND TUESDAY NIGHT WITH ACCUMULATIONS OF 2 TO 4 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>018-024>029- 033-034-061030- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL- WYOMING- 519 AM EST MON FEB 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW IS EXPECTED TUESDAY AFTERNOON AND TUESDAY NIGHT WITH ACCUMULATIONS OF 2 TO 4 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:43 PM EST | Snow Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Gilmer and 13 more | 36 hr |
Nearby
Wind Chill Advisories in West Virginia, 2007Wind Chill Advisories in Ohio, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.